Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 77, NWS Little Rock, AR

March 18, 2000Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 18, 2000, 2:56 PM CST for Pike County, Arkansas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2000, 2:56 PM CST (20:56 UTC)
Expired
Mar 18, 2000, 3:30 PM CST
In force
34 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Pike County, AR

What was reported inside it

TimeReportWhereRemark
Mar 18, 3:00 PM CSTHail 0.75Daisy, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 2:15 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 182056
SVRLIT
ARC109-182130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
256 PM CST SAT MAR 18 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHWESTERN ARKANSAS

* UNTIL 330 PM CST

* AT 255 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 12 MILES NORTH OF MURFREESBORO OR 5 MILES SOUTHWEST OF
  LODI... MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LODI                         AROUND 300 PM CST...
KIRBY                        AROUND 305 PM CST...
SALEM                        AROUND 310 PM CST...
GLENWOOD                     AROUND 315 PM CST...
ROSBORO                      AROUND 315 PM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE
STORM PASSES.

50/28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:40 AM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 18, 10:40 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 AM CST SAT MAR 18 2000

LOOKS LIKE MOST OF FORECAST AREA WILL BE IN BETWEEN UPPER LOWS REST
OF TODAY. WILL TAKE OUT MENTION OF RxAIN MOST AREAS...EXCEPT WILL
LEAVE SCATTERED POPS LATE WEST AS NEXT LOW APPROACHES. TEMPS WILL
JUMP INTO THE  65-70 DEGREE RANGE SUNNIER PORTIONS OF SOUTHEAST AR.
(45)

.LIT...NONE.

In the hours before

Special weather statement, Mar 18, 12:55 PM CST, 2 hours 1 minute before
ARZ030-037-038-040>042-052>054-062-066-067-182200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1255 PM CST SAT MAR 18 2000

...SLIGHT RISK OF SEVERE WEATHER IN WEST CENTRAL AND SOUTHWEST
ARKANSAS TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST
CENTRAL AND SOUTHWEST ARKANSAS...MAINLY TONIGHT.

A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL APPROACH
ARKANSAS TONIGHT. COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM WILL
MOVE OVER WARMER AIR AT THE SURFACE. THIS WILL DESTABILIZE
THE ATMOSPHERE ALLOWING WIDESPREAD SHOWERS AND THUNDERSTORMS
TO DEVELOP OVER THE STATE.

THE COLD AIR ASSOCIATED WITH THE WEATHER SYSTEM INCREASES THE
LIKELIHOOD THAT HAIL WILL DEVELOP WITH THE THUNDERSTORMS. SINCE
WEST CENTRAL AND SOUTHWEST ARKANSAS WILL BE CLOSER TO THE WEATHER
SYSTEM OVERNIGHT...SEVERE THUNDERSTORMS RESULTING FROM LARGE HAIL ARE
MORE LIKELY IN THIS AREA.

ALSO...ANY STORMS THAT DEVELOP WILL MOVE RATHER QUICKLY....WHICH
USUALLY INCREASES THE CHANCES OF DAMAGING WIND GUSTS.

THE SEVERE WEATHER THREAT WILL SHIFT FROM SOUTHWEST INTO CENTRAL
AND EASTERN ARKANSAS ON SUNDAY AS THE SYSTEM ALOFT MOVES TOWARD THE
MISSISSIPPI RIVER.

AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. EVEN SO...
PEOPLE IN SOUTHWEST ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER
TONIGHT.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY BE ACTIVATED TONIGHT SHOULD SEVERE WEATHER MATERIALIZE.

50
Special weather statement, Mar 18, 2:21 PM CST, 35 minutes before
ARZ007-014-016-021>025-030>034-037>047-052>057-062>069-191000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
221 PM CST SAT MAR 18 2000

...SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF ARKANSAS THIS
AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL BUT THE
NORTHERN 1/4 OF ARKANSAS.

A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE OVER
ARKANSAS TONIGHT. COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM WILL MOVE
OVER WARMER AIR AT THE SURFACE. THIS WILL DESTABILIZE THE ATMOSPHERE
ALLOWING WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE
STATE.

THE COLD AIR ASSOCIATED WITH THE WEATHER SYSTEM INCREASES THE
LIKELIHOOD THAT HAIL WILL DEVELOP WITH THE THUNDERSTORMS. SINCE
WEST CENTRAL AND SOUTHWEST ARKANSAS WILL BE CLOSER TO THE WEATHER
SYSTEM OVERNIGHT...SEVERE THUNDERSTORMS RESULTING FROM LARGE HAIL ARE
MORE LIKELY IN THIS AREA.

ALSO...ANY STORMS THAT DEVELOP WILL MOVE RATHER QUICKLY....WHICH
USUALLY INCREASES THE CHANCES OF DAMAGING WIND GUSTS.

IN EXTREME SOUTH ARKANSAS THE STORMS WILL BE STRONGER. IN THIS
AREA THE POSSIBILITY OF TORNADOES CANNOT BE RULED OUT.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY BE ACTIVATED TONIGHT SHOULD SEVERE WEATHER MATERIALIZE.

50
Special weather statement, Mar 18, 2:40 PM CST, 16 minutes before
ARZ040>042-052>056-062-063-066>068-182300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CST SAT MAR 18 2000

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR MUCH OF SOUTHERN
ARKANSAS...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A GOOD PORTION OF
SOUTH ARKANSAS...EFFECTIVE UNTIL 8 PM THIS EVENING. THE WATCH
GENERALLY COVERS THOSE AREAS SOUTH OF A LINE THAT EXTENDS FROM MENA
TO HOT SPRINGS TO PINE BLUFF.

A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE OVER
ARKANSAS TONIGHT. COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM WILL MOVE
OVER WARMER AIR AT THE SURFACE. THIS HAS DESTABILIZED THE
ATMOSPHERE...ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP OVER
SOUTHERN ARKANSAS. SOME OF THESE STORMS ARE EXPECTED TO BECOME
SEVERE...WITH DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO OR TWO
IS ALSO POSSIBLE.

PERSONS IN SOUTH ARKANSAS SHOULD KEEP ABREAST OF THE WEATHER
SITUATION THIS AFT|ERNOON AND EVENING. BE PREPARED TO TAKE COVER IF A
WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION...CABLE TV OR LOCAL RADIO STATIONS FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

45

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:09 PM CSTSevere Thunderstorm WarningLZKMontgomery36 min
Mar 18, 3:36 PM CSTSevere Thunderstorm WarningLZKGarland44 min
Mar 18, 4:50 PM CSTSevere Thunderstorm WarningLZKCalhoun30 min
Mar 18, 5:42 PM CSTSevere Thunderstorm WarningLZKBradley63 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.